TheCatSite.com › Forums › General Forums › IMO: In My Opinion › Breaking Mews › I Told Him So! (Sort of long)
New Posts  All Forums:Forum Nav:

I Told Him So! (Sort of long)

post #1 of 9
Thread Starter 
About a year ago, I had Achilles tendinitis.....in both Achilles. It was so painful. I've been running for almost 30 years and have never suffered a structural injury while running. Nothing. And the fact that it was uniformly in both heels was weird. I was training for a marathon, and I had to stop training and constantly ice my ankles, and wear braces that I bought - lost 5 weeks of training.

The thing was, I was on an antibiotic that the doctor had given me for a stomach ailment. I'm hardly ever sick, and they had done tests, and couldn't find anything and he finally thought it might be a little infection/abcess on my intestine.

I was on a 10-day course of this antibiotic. During the 10 days I felt all my joints aching. I thought it was a mild reaction to the antibiotic, continued running anyway. One day, I felt a little "pop" in my ankle. It didn't cripple me, I worked it around and continued running. Two days later, both ankles swelled up - HUGE, and then the pain started.

I called the doctor and said, "could this be the Cipro?", since I had gone online and checked out the side effects - joint pain and tendinitis, usually in the Achilles. I swear to God, he said, "Well, you just finished the course, right? It would have shown up right away if it was the Cipro."

5 weeks of pain, which gradually went away, because I took care of it and knew how to deal with sore muscles and joints.

Now......today.....

Quote:
WASHINGTON (AP) — Drug safety officials Tuesday imposed the government's most urgent safety warning on Cipro and similar antibiotics, citing evidence that they may lead to tendon ruptures, a serious injury that can leave patients incapacitated and needing extensive surgery.

The Food and Drug Administration ordered makers of flouroquinolone drugs — a potent class of antibacterials — to add a prominent "black box" warning to their products and develop new literature for patients emphasizing the risks.
I knew it was the Cipro.

Check out the whole article:

http://ap.google.com/article/ALeqM5j...TXFKwD91PR65O2
post #2 of 9
Wow, I just read that article and I was so stunned that I crawled upstairs to look at all of my pharmacy receipts. I have taked Cipro in the past both as a pill and as eardrops, but not last year when my achilles tendonitis started. I did take cephlex and azithromaycin but I don't think that they are in the same family of antibiotics. I would love to know what the cause of my achilles tendonitis is. Thanks for bringing this to my attention.
post #3 of 9
Thread Starter 
Quote:
Originally Posted by WELDRWOMN View Post
Wow, I just read that article and I was so stunned that I crawled upstairs to look at all of my pharmacy receipts. I have taked Cipro in the past both as a pill and as eardrops, but not last year when my achilles tendonitis started. I did take cephlex and azithromaycin but I don't think that they are in the same family of antibiotics. I would love to know what the cause of my achilles tendonitis is. Thanks for bringing this to my attention.
I was reading your thread about your tendinitis awhile ago, and now I can't remember if you have it in both Achilles. I was very suspicious of mine, as it was uniformly in both of mine, which made me start connecting it to the antibiotic. Were you on any antibiotic when this happened?
post #4 of 9
Thread Starter 
Here's another article that I found on Yahoo today:

http://news.yahoo.com/s/nm/20080708/...kl9HV2qkoQ.3QA

It lists these:

Quote:
They would also affect Johnson & Johnson's Levaquin and Floxin and Merck & Co Inc's Noroxin. The drugs are members of a family known as fluoroquinolones.

Cipro is sold by various generic makers as ciprofloxacin and Floxin is sold generically as ofloxacin.
post #5 of 9
At first, I was having problems with both of my heels. Around the time that this was going on, I was being treated for ear infrections with cephlex and azithromycin. Neither of those are related to Cipro though...
post #6 of 9
Thread Starter 
Quote:
Originally Posted by WELDRWOMN View Post
At first, I was having problems with both of my heels. Around the time that this was going on, I was being treated for ear infrections with cephlex and azithromycin. Neither of those are related to Cipro though...
Oh, I see.

Well, I certainly feel for you. I'd never felt pain like that.....it was horrible.
post #7 of 9
Thanks, I just wish I knew what caused it. For a moment, I thought I might be on to something, but I guess not.

I just don't understand why I am still not healed after almost a year....
post #8 of 9
Thread Starter 
So, one is healed now (no pun intended), and the other one isn't? You're in a cast, right? Were they ruptured?
post #9 of 9
One is healed hahaha but the other one is in a cast. Neither one was ruptured.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Breaking Mews
TheCatSite.com › Forums › General Forums › IMO: In My Opinion › Breaking Mews › I Told Him So! (Sort of long)